MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 231405432); product type: ; implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Imedtronic received a report that the patient was undergoing treatment for a saccular, unruptured right internal carotid artery c6 segment aneurysm with a max diameter of 4.2 mm and a 4.9 mm neck diameter.The landing zone was 3.29 mm distally and 5 mm proximally.The access vessel was the right femoral artery, with 7mm diameter.It was noted that the patient's vessel tortuosity was moderate.A dual antiplatelet treatment (dapt) was administered.The pru level was one (1).It was reported that after endotracheal intubation under general anesthesia, the patient was placed in the supine position.Routine disinfection and draping of the groin area were performed.Successful right femoral artery access was obtained using the seldinger technique, and an 8f sheath was inserted.A 5f single-curve diagnostic catheter was guided to both internal carotid arteries and the left vertebral artery for anteroposterior and lateral angiography.3d rotational angiography was performed on the right internal carotid artery, with images acquired during the arterial, venous, and capillary phases.Intraoperative angiography revealed a saccular aneurysm in the c6 segment of the right internal carotid artery, measuring approximately 4.1 mm × 4.9 mm, with a neck of approximately 4.9 mm.No other significant abnormalities were identified on angiography.Based on the intraoperative angiographic findings, the surgical plan and procedural risks were discussed preoperatively with the patient¿s family.The family indicated understanding and consented to endovascular interventional embolization, and the informed consent form was signed.An 8f 90cm delivery catheter from likai company was then used, and rotational angiography of the right internal carotid artery was performed under the guidance of a multifunctional catheter.The working projection was selected based on the rotational angiography.An intermediate guide catheter ( rfx058-115-08, lot number d001764) was advanced to the cavernous segment of the right internal carotid artery.A microcatheter (fg15150-0615-1s, lot number 231405432) was advanced with the assistance of a synchro-14 micro-guidewire and successfully super-selected into the m1 segment of the left middle cerebral artery, with satisfactory positioning of the stent microcatheter.A ped2-500-20 flow diverter stent (lot number d068104) was introduced through the stent delivery catheter.Resistance was encountered during advancement, and during deployment, the tip end of the stent failed to open.The stent was resheathed and redeployed; however, after four repeated attempts, normal stent opening could not be achieved.Considering procedural safety, the microcatheter fg15150-0615-1s (lot number: 231405432) was used instead, and then the stent was advanced to the target lesion and deployment was initiated.When deployment progressed beyond halfway, the tip end of the ped2-500-20 stent (lot number d068104) still failed to open.Ultimately, the stent delivery catheter (fg15150-0615-1s, lot number 231405432) and the ped2-500-18 stent (lot number d065988) were used instead, which was successfully deployed, completely covering the aneurysm.Post-deployment angiography demonstrated significant contrast stasis within the aneurysm sac.The pipeline was not positioned in a bend.More than 50% of the pipeline was deployed when it failed to open and was resheathed more than two times.There were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed with the microcatheter from the patient.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a navien guide catheter.
 
Additional Manufacturer Narrative
Updated b5, d9.H3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.No causes or contributing factors were identified for the resistance or for the failure to open.Resistance was noted at the distal portion of the catheter, and a kink was observed at the distal end after removal.No damage to the pipeline pushwire was observed.Re sheathing was attempted as an additional step to open the pipeline.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24496465
Report Number2029214-2026-00346
Device Sequence Number12006881
Product Code OUT
UDI-Device Identifier00763000449568
UDI-Public(01)00763000449568(17)280925(10)D068104
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberD068104
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2026
Supplement Date Received by Manufacturer03/11/2026
04/22/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/02/2026
05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age63 YR
Patient SexFemale
Patient Weight68 KG